MAUDE Adverse Event Report: AMR CTS12, 11X100 KII SLEEVE ZTHR 12/BX; GCJ

AMR CTS12, 11X100 KII SLEEVE ZTHR 12/BX; GCJ
Model Number CTS12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Laparoscopically assisted vaginal hysterectomy (lavh) - "a piece of the rubber seal became loose and dropped into the abdominal cavity.When using the laparoscopic knot tying device and while lowering/tightening the knot, a piece of rubber dropped into the abdominal cavity." patient status: unknown.
 
Additional Manufacturer Narrative
Additional information was requested from the customer and provided.Correction: trocar model updated to cts12, 11x100 kii sleeve zthr 12/bx.(suspect medical device, brand name and model number; all manufacturers, 5.Pma/510(k)) investigation summary: the event unit was returned for evaluation.It is important to note that the original customer experience report had the incident device recorded as a ctf33, 11 x 100 kii fios z-thread trocar model, however, the actual product that was returned by the customer was a cts12, 11x100 kii sleeve zthr 12/bx trocar.Upon inspection, engineering noted no visible damage to the exterior of the device.Engineering noted the duckbill and septum were torn and the septum was found to be missing a portion.The missing portion of the rubber was returned and matches the hole in the septum.All seals are thoroughly inspected and tested for leakage during the manufacturing process.The damage to the septum appears to have been caused by an instrument.There is always a potential to tear or dislodge the internal seal components with multiple passes of instruments, especially with sharp or angular devices.The instructions for use (ifu) warns that extra care should be used when inserting angular and asymmetrical instruments.All instruments should be centered axially when inserted through the seal to prevent tearing.Applied medical continuously seeks to improve the form, function and ease of use of its products and will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.

Brand Name
CTS12, 11X100 KII SLEEVE ZTHR 12/BX
Common Device Name
GCJ
Manufacturer (Section D)
AMR
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5749046
Report Number2027111-2016-00465
Device Sequence Number10763270
Product Code GCJ
UDI-Device Identifier00607915124267
UDI-Public(01)00607915124267(17)181215(30)01(10)1260683
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/15/2018
Device Model NumberCTS12
Device Catalogue Number101244901
Device Lot Number1260683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/24/2016
Supplement Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1